Thunderstorm Wind, Echols
- When
- June 16, 3:55 PM EST
- Where
- Echols County, Mayday
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.817, -83.000
Power lines down. Brush fires ignited due to downed lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:42 PM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT MON JUN 16 2003 CONVECTION HAD AN EARLY START AND IS GENERALLY DRIFTING TO THE NORTH. DEEP ATMOSPHERIC MOISTURE WILL CONTINUE ACROSS THE AREA THROUGH THURSDAY WHILE A WEAK SURFACE RIDGE WILL MAINTAIN THE SOUTHERLY FLOW. PWATS DECREASE BELOW 2 INCHES ACROSS THE CWA ON TUESDAY ONLY TO SWELL TO 2.25 INCHES ON WEDNESDAY AND THURSDAY. WILL KEEP POPS IN THE 50-60% RANGE FOR THE PEAK AFTERNOON/EVENING THUNDERSTORM HOURS AND 20-30% AT NIGHT. THE BERMUDA HIGH WILL DRIFT SOUTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE TROUGH THAT TRAVERSES FROM THE SOUTHERN PLAINS TO THE MISSISSIPI VALLEY THROUGHOUT THE WEEK. MARINE...NO HEADLINES. WINDS ARE GENERALLY SOUTH TO SE EARLY THIS AFTERNOON. SLY FLOW CONTINUES THROUGH THE FCST PERIOD. .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 88 / 30 50 30 50 SSI 76 86 76 87 / 30 30 20 50 JAX 73 89 74 87 / 30 40 20 60 SGJ 75 86 76 86 / 30 30 20 60 GNV 72 90 73 89 / 30 60 30 60 OCF 73 90 72 90 / 30 60 30 60 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1218 PM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP EARLY NEAR THE COAST AND INCREASE IN COVERAGE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA INTO THE EVENING HOURS. GREATEST COVERAGE OF STORMS WILL BE MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST OF INTERSTATE 75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING... HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY HEAVY RAINFALL WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
FLZ023-030-162030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER COUNTIES VALID UNTIL 430 PM... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ELLERBEE...OR ABOUT 9 MILES NORTHEAST OF RAIFORD...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE AND SANDERSON THROUGH 430 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ022-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY VALID UNTIL 545 PM... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF WATERTOWN...OR ABOUT 9 MILES SOUTHEAST OF LAKE CITY...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...COLUMBIA AND WINFIELD THROUGH 445 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ022-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY VALID UNTIL 445 PM... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF WATERTOWN...OR ABOUT 9 MILES SOUTHEAST OF LAKE CITY...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...COLUMBIA AND WINFIELD THROUGH 445 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ040-162130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY VALID UNTIL 530 PM... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM FELLOWSHIP TO SPARR...OR ABOUT 5 MILES NORTHEAST OF OCALA...MOVING SOUTH AT 15 MPH. THIS LINE OF STRONG STORMS WILL ALSO AFFECT AREAS AROUND MARTEL...SHADY...KENDRIK...SANTOS...ANTHONY...OCALA AIRPORT AND LYNNE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES TO BELOW A MILE AT TIMES. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
FLZ037-162145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY VALID UNTIL 545 PM... AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF CRESCENT CITY...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO...POMONA PARK...LAKE COMO AND CRESCENT CITY THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING IF LIGHTNING IS IN YOUR AREA. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW A MILE AT TIMES. ENYEDI
GAZ162-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY VALID UNTIL 515 PM... AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MAYDAY...OR ABOUT 8 MILES NORTH OF STATENVILLE...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines down. Brush fires ignited due to downed lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361133.